Alert archive / Maine / Storm Warnings in 2016

Storm Warning 1, NWS Caribou, ME

January 9, 2016

NWS Caribou, ME issued this storm warning at Jan 9, 2016, 3:59 AM EST. It took effect at Jan 10, 2016, 3:00 PM EST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 9, 2016, 3:59 AM EST (08:59 UTC)
In effect from
Jan 10, 2016, 3:00 PM EST
Expired
Jan 10, 2016, 11:56 PM EST
In force
9 hr
Issued by
NWS Caribou, ME

The text

As transmitted.

310 
WHUS71 KCAR 090859
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
359 AM EST SAT JAN 9 2016

ANZ050>052-091700-
/O.UPG.KCAR.SR.A.0001.160110T2000Z-160111T0400Z/
/O.NEW.KCAR.SR.W.0001.160110T2000Z-160111T0400Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
359 AM EST SAT JAN 9 2016

...STORM WARNING IN EFFECT FROM 3 PM TO 11 PM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A STORM
WARNING...WHICH IS IN EFFECT FROM 3 PM TO 11 PM EST SUNDAY. THE
STORM WATCH IS NO LONGER IN EFFECT.

* WINDS AND SEAS...SOUTHEAST 30 TO 40 KT WITH GUSTS UP TO 50 KT. SEAS
  13 TO 18 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$
8 follow-up statements
651 
WHUS71 KCAR 091630
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1130 AM EST SAT JAN 9 2016

ANZ050>052-100030-
/O.CON.KCAR.SR.W.0001.160110T2000Z-160111T0400Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
1130 AM EST SAT JAN 9 2016

...STORM WARNING REMAINS IN EFFECT FROM 3 PM TO 11 PM EST
SUNDAY...

* WINDS AND SEAS...SOUTHEAST 30 TO 40 KT WITH GUSTS UP TO 50 KT.
  SEAS 13 TO 18 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$
329 
WHUS71 KCAR 091954
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
254 PM EST SAT JAN 9 2016

ANZ050>052-100930-
/O.CON.KCAR.SR.W.0001.160110T2000Z-160111T0400Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
254 PM EST SAT JAN 9 2016

...STORM WARNING REMAINS IN EFFECT FROM 3 PM TO 11 PM EST
SUNDAY...

* WINDS AND SEAS...SOUTHEAST 30 TO 40 KT WITH GUSTS UP TO 50 KT.
  SEAS 12 TO 19 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$

VJN
033 
WHUS71 KCAR 092355
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
655 PM EST SAT JAN 9 2016

ANZ050>052-100800-
/O.CON.KCAR.SR.W.0001.160110T2000Z-160111T0400Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
655 PM EST SAT JAN 9 2016

...STORM WARNING REMAINS IN EFFECT FROM 3 PM TO 11 PM EST
SUNDAY...

* WINDS AND SEAS...SOUTHEAST 30 TO 40 KT WITH GUSTS UP TO 50 KT.
  SEAS 14 TO 19 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$
321 
WHUS71 KCAR 100930
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
430 AM EST SUN JAN 10 2016

ANZ050>052-101730-
/O.CON.KCAR.SR.W.0001.160110T2000Z-160111T0400Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
430 AM EST SUN JAN 10 2016

...STORM WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
11 PM EST THIS EVENING...

* WINDS AND SEAS... SOUTHEAST 30 TO 40 KT WITH GUSTS UP TO 50 KT. SEAS
  14 TO 19 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$

HEWITT
608 
WHUS71 KCAR 101720
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1220 PM EST SUN JAN 10 2016

ANZ050>052-110130-
/O.CON.KCAR.SR.W.0001.160110T2000Z-160111T0400Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
1220 PM EST SUN JAN 10 2016

...STORM WARNING REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING...

* WINDS AND SEAS...SOUTHEAST 30 TO 40 KT WITH GUSTS UP TO 50 KT.
  SEAS 14 TO 19 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$
098 
WHUS71 KCAR 102030
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
330 PM EST SUN JAN 10 2016

ANZ050>052-110400-
/O.CON.KCAR.SR.W.0001.000000T0000Z-160111T0400Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
330 PM EST SUN JAN 10 2016

...STORM WARNING REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING...

* WINDS AND SEAS...SOUTHEAST 30 TO 40 KT WITH GUSTS UP TO 50 KT.
  SEAS 14 TO 19 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$

HASTINGS
105 
WHUS71 KCAR 110326
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1026 PM EST SUN JAN 10 2016

ANZ051-052-110500-
/O.EXT.KCAR.SR.W.0001.000000T0000Z-160111T0500Z/
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
1026 PM EST SUN JAN 10 2016

...STORM WARNING NOW IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

* WINDS AND SEAS...SOUTHEAST WINDS 25 TO 35 KT WITH GUSTS UP TO 50
  KT. SEAS 12 TO 19 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$

ANZ050-110700-
/O.EXT.KCAR.SR.W.0001.000000T0000Z-160111T0700Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
1026 PM EST SUN JAN 10 2016

...STORM WARNING NOW IN EFFECT UNTIL 2 AM EST MONDAY...

* WINDS AND SEAS...SOUTHEAST 25 TO 35 KT WITH GUSTS UP TO 50 KT.
  SEAS 13 TO 19 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$

VJN
918 
WHUS71 KCAR 110456
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1156 PM EST SUN JAN 10 2016

ANZ051-111300-
/O.CAN.KCAR.SR.W.0001.000000T0000Z-160111T0500Z/
/O.NEW.KCAR.GL.W.0002.160111T0500Z-160112T0000Z/
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
1156 PM EST SUN JAN 10 2016

...GALE WARNING IN EFFECT UNTIL 7 PM EST MONDAY...
...STORM WARNING WILL AT MIDNIGHT EST...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 7 PM EST MONDAY. THE STORM
WARNING WILL EXPIRE AT MIDNIGHT EST.

* WINDS AND SEAS...SOUTHWEST 20 TO 30 KT WITH GUSTS UP TO 40 KT.
  SEAS 12 TO 17 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ050-110700-
/O.CAN.KCAR.SR.W.0001.000000T0000Z-160111T0700Z/
/O.NEW.KCAR.SR.W.0002.160111T0500Z-160111T0700Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
1156 PM EST SUN JAN 10 2016

...STORM WARNING IN EFFECT UNTIL 2 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A STORM
WARNING...WHICH IS IN EFFECT UNTIL 2 AM EST MONDAY.

* WINDS AND SEAS...SOUTHEAST 25 TO 35 KT WITH GUSTS UP TO 50 KT.
  SEAS 12 TO 17 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$

ANZ052-111300-
/O.CAN.KCAR.SR.W.0001.000000T0000Z-160111T0500Z/
/O.NEW.KCAR.SC.Y.0006.160111T0500Z-160112T0000Z/
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
1156 PM EST SUN JAN 10 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST MONDAY...
...STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST MONDAY. THE STORM
WARNING HAS BEEN CANCELLED.

* WINDS AND SEAS...SOUTHWEST 20 KT WITH GUSTS UP TO 30 KT. SEAS 7
  TO 13 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

VJN

What forecasters said that day

The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this storm warning went out at Jan 9, 1:08 AM EST, 2 hours 51 minutes earlier.

Area forecast discussion, Jan 9, 1:08 AM EST, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
108 AM EST SAT JAN 9 2016

.SYNOPSIS...
HIGH PRESSURE WILL PASS TO OUR EAST OF SATURDAY. LOW PRESSURE
WILL TRACK TO THE WEST OF THE NEW ENGLAND REGION ON SUNDAY. HIGH
PRESSURE WILL RIDGE ACROSS THE REGION MONDAY AND MONDAY NIGHT
THEN NEW LOW PRESSURE FROM THE GREAT LAKES WILL APPROACH TUESDAY
AND REFORM NEAR THE DOWNEAST MAINE COAST TUESDAY NIGHT INTO
WEDNESDAY.

&&

.NEAR TERM /THROUGH OVERNIGHT/...
1250 AM UPDATE...ADJUSTED THE HRLY TEMPS TO FIT THE LATEST OBS AS
THE LATEST OBS SHOWED READINGS LOWER THAN PREVIOUSLY FORECAST
ESPECIALLY FOR LOW LYING AREAS ACROSS NORTHERN MAINE. THE SKY
GRIDS NEEDED UPDATING PER THE LATEST OBS AND SATELLITE SHOWING
CLOUDS MOVING INTO WESTERN AND DOWNEAST AREAS. NORTHERN AREAS ARE
DEALING W/PARTIAL CLEARING WHICH HAS ALLOWED TEMPS TO FALL BACK
SOME. HIGH CLOUDS TO THE W WILL BE MOVING IN OVER THE NEXT FEW HRS
WHICH SHOULD HELP TO CAP READINGS. NO OTHER CHANGES MADE ATTM.

WINTER WEATHER ADVISORIES HAVE BEEN ISSUED FOR OUR ENTIRE
FORECAST AREA FOR A PROLONGED PERIOD OF FREEZING DRIZZLE. COASTAL
REGIONS WILL BE BELOW FREEZING FOR 12 HOURS OR SO, WHILE INLAND
LOCATIONS HAVE A FREEZING DRIZZLE THREAT FOR 30-36 HOURS. READ ON
FOR MORE DETAILS...

HIGH PRES IN PLACE AND MOISTURE TRAPPED BELOW A SUBSIDENCE
INVERSION LEADS TO A TEXTBOOK SIGNATURE FOR DRIZZLE. WITH
TEMPERATURES EXPECTED TO BELOW FREEZING, ANY DRIZZLE WILL BE
FREEZING AND WILL HAVE THE POTENTIAL TO PRODUCE A GLAZE OF ICE,
ESPECIALLY ON ELEVATED SURFACES.

OTHERWISE, JUST EXPECT LIGHT SNOW TO GRADUALLY SPREAD FROM WEST
TO EAST OVERNIGHT THROUGH SATURDAY. ANY SNOW ACCUMULATION WILL BE
LESS THAN AN INCH. OVERNIGHT TEMPERATURES TONIGHT WILL RANGE FROM
THE LOWER TEENS IN THE FAR NORTHEAST TO THE LOWER 20S ALONG THE
COAST. TOMORROW'S HIGHS WILL BE IN THE MID AND UPPER 20S ACROSS
THE NORTH AND THE LOWER TO MID 30S IN SOUTHERN/DOWNEAST AREAS.

&&

.SHORT TERM /TONIGHT THROUGH 6 PM SUNDAY/...
MODELS CONT TO BE REASONABLY CONSISTENT WITH THE TRACK OF THE LOW
FOR SUN INTO SUN NGT. PRIOR TO THIS EVENT...WEAK LLVL MOISTURE AND
WARM ADVCN WILL PROVIDE CONTD LOW CLDNSS AND AREAS OF FZDZ N OF
THE IMMEDIATE COAST AND VERY LGT SN SAT NGT TIL SUN MORN FOR
INTERIOR DOWNEAST AND E CNTRL PTNS OF THE FA AND ERLY AFTN FOR NRN
PTNS OF THE FA WITH WNTR WX ADVS OUT TIL THESE TMS. GIVEN THE
STRENGTH OF THE LLVL WARM ADVCN WITH THE ACCOMPANYING LLVL
JET...WE THOUGHT THE 00Z ECMWF WAS HOLDING ON TO LONG TO LLVL COLD
AIR ACROSS THE REGION THRU SUN DAY...SO WE BLENDED THE MILDER GFS
FOR THE GENERATION OF HRLY WX TYPES ACROSS THE REGION. GIVEN THAT
SIG QPF HOLDS OFF UNTIL MOST OF THE FA HAS CHGD OVR TO ALL
RN...BOTH SN AND ICE ACCUMULATIONS WILL BE VERY LGT IF NOT A
TRACE DURG THE WNTR WX ADVS.

BOTH RN AND WINDS INCREASE SUN AFTN FROM SW TO NE ACROSS THE
FA...AND CONT INTO THIS EVE. MAX 925 MB SSE WIND SPEEDS OF 75 TO
80 KT WITH THE PASSAGE OF THE LLVL JET CORE SUN EVE IMPLY THE
POTENTIAL OF STRONG TO POSSIBLY DAMAGING WINDS TO DOWNEAST PTNS OF
THE FA...WHERE SFC-500M LAPSE RATES WILL BE SLIGHTLY POSITIVE...
ALLOWING FOR SOME MIX DOWN OF THESE WINDS ALF TO THE SFC...SPCLY
ALONG THE IMMEDIATE COAST AND HIGHER COASTAL TRRN.
SUBSEQUENTLY...WE ISSUED A HIGH WIND WATCH FOR THIS PTN OF THE FA.
FOR RNFL...WE KEPT CLOSE TO WPC 6 HRLY RNFL GUIDANCE WHICH LOOKED
TO BE IN THE MIDDLE OF THE ROAD OF ALL OF THE GUIDANCE...
INCLUDING INFLUENCES OF TOPOGRAPHICAL LIFT ALG THE SE FACING
SLOPES OF THE CNTRL ME HIGHLANDS. RN...WHICH WILL BE HEAVY ATTMS
LATER SUN AFTN THRU SUN EVE...WILL TAPER OFF TO SCT RN/SN SHWRS
MSLY ACROSS THE N LATE SUN NGT INTO MON...AND WILL END OVR CNTRL
AND DOWNEAST AREAS.

HIGH TEMPS DURING THIS EVENT WILL BE DURING THE LATE NGT HRS SUN...
SPCLY ACROSS THE N. SO FCST HI TEMPS SUN AFTN AND LOW TEMPS SUN
NGT MAY BE MISLEADING IF ONE TRIES TO TIE PRECIP TYPE BASED ON
THIS ASPECT OF THE FCST...SINCE OVRNGT TEMPS SUN WILL LIKELY
BE AT LEAST 5 DEG WARMER DURG THE HT OF RNFL. TEMPS WILL ONLY
BEGIN TO FALL OVR ERN PTNS OF THE FA BY DAYBREAK...WITH ONLY A
A FEW DEG RECOVERY OF TEMPS FOR HIGHS ON MON...IF ANY...WITH
MDTLY STRONG LLVL COLD ADVCN RESULTING IN FALLING TEMPS EARLIER IN
THE AFTN THAN TYPICAL FOR THIS TM OF SEASON.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
THE BASE OF THE TROF FROM THE SUN-MON SYSTEM WILL SWING THRU THE
CWA BY 00Z TUE, AND WEAK RIDGING MON NIGHT INTO TUE AM WILL ALLOW
FOR PARTLY TO MOSTLY CLEAR SKIES. TEMPS TUE WILL BE CLOSE TO
NORMAL, AND CLOUDS WILL INCR TUE PM AHEAD OF THE NEXT SYSTEM.

FOR THE MID-WEEK SYSTEM, THERE REMAINS SIGNIFICANT UNCERTAINTY ON
THE EXACT TRACK AND TIMING OF THE LOW, WITH EACH OF THE THREE
GLOBAL SYSTEMS SHOWING SOMETHING A BIT DIFFERENT. THE CMC IS
CLOSE TO AN OUTLIER, SHOWING A TRACK WELL OFFSHORE THE ECMWF AND
THE GFS, THOUGH IT'S NOT AN IMPOSSIBLE SOLUTION. THE GFS AND ECMWF
BOTH SHOW LOW PRESSURE OCCLUDING EAST OF THE GREAT LAKES, WITH
COASTAL LOW DEVELOPMENT ALONG S COAST OF NEW ENG AS THE UPR TROF
CROSSES THE APPALACHIANS. THE ECMWF HAS A FASTER AND WEAKER UPR
TROF AND SFC LOW COMPARED TO THE GFS, BUT BOTH SHOW IT CROSSING
THE GULF OF MAINE OR TRACKING RIGHT ALONG THE COAST.

CONSIDERING THE ABOVE, THE CMC WAS NOT HEAVILY CONSIDERED FOR THIS
RUN, BUT IT WAS ACCOUNTED FOR SOMEWHAT BY LIMITING POPS TO LIKELY, TO
REFLECT SOME LINGERING UNCERTAINTY. OTHERWISE, OWING TO SLIGHTLY
BETTER RUN TO RUN CONSISTENCY, ANY MINOR EDITS MADE AWAY FROM
SUPERBLEND WERE DONE IN THE DIRECTION OF THE GFS, THOUGH IT IS
WORTH NOTING THAT THE GFS IS THE 'HIGH-END' SOLUTION AS OF NOW IN
TERMS OF POTENTIAL SNOWFALL. ONCE THE SFC SYSTEM DEPARTS WED NIGHT
INTO THU AM, COULD HAVE GALE WINDS IN OFFSHORE ZONES. SN SHWRS
COULD LINGER IN WESTERN HIGHLANDS AND ACROSS THE CROWN OF MAINE
THU INTO FRI.

&&

.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
NEAR TERM: VFR CONDITIONS AT NORTHERN TERMINALS WILL QUICKLY
DIMINISH TO MVFR CIGS TONIGHT THROUGH 00Z SUN. FURTHER SOUTH AT
BGR AND BHB EXPECT VFR UNTIL AFTER 06Z THEN DROPPING TO MVFR CIGS.
SOUTHERN TERMINALS WILL SEE -FZDZ BEGIN AROUND 08Z AND CONTINUE
THROUGH MOST OF THE PERIOD BEFORE TRANSITIONING TO -DZ AFTER 16Z
AT BHB AND 19Z AT BGR. CONFIDENCE REMAINS LOW FOR NORTHERN
TERMINALS SO HAVE JUST ALLOWED TEMPO GROUP IN LATTER HALF OF
PERIOD FOR -FZDZSN.

SHORT TERM: IFR CLG CONDITIONS IN VERY LGT TO LGT MIXED PRECIP
INITIALLY AT TAF SITES SAT NGT...THEN IN RN DOWNEAST ON SUN AND
LGT MIXED PRECIP TO RN FOR NRN TAF SITES SUN NGT...THEN ALL RN SUN
NGT. CONDITIONS IMPROVE TO VFR ALL TAF SITES BY MON MORN BEHIND A
COLD FRONT AND CONT SO THRU TUE. THE NEXT CHC OF IFR FOR ALL TAF
SITES WILL BE LATER TUE NGT AND WED WITH SN.

&&

.MARINE...
NEAR TERM: NEAR SMALL-CRAFT WINDS AND SEAS ARE EXPECTED TONIGHT
INTO SATURDAY MORNING AS LOW PRESSURE MOVES NORTHWARD WELL TO THE
WEST. CONDITIONS WILL BECOME MARGINALLY SCA-LEVEL LATE IN THE DAY
SATURDAY.

SHORT TERM: SEAS AND/OR WINDS INITIALLY IN SCA RANGE FOR SAT
NGT...THEN QUICKLY RAMP UP TO GALE AND POTENTIAL LOW END STORM
CONDITIONS BY LATE SUN AFTN INTO SUN EVE...THEN SUBSIDE BACK TO
SCA CONDITIONS LATE SUN NGT THRU MON. KEPT CLOSE TO WW3 WV
GUIDANCE FOR THIS FCST PCKG...WITH A SIG PERCENTAGE OF OUTER
MZ WV HTS OVR THE INNER BAY/HARBOR MZ ERLY SUN EVE.

&&

.HYDROLOGY...
RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED WITH THIS WEEKEND'S
SYSTEM. THIS COMBINED WITH SNOWMELT WILL PRODUCE RUNOFF INTO THE
REGION'S WATERWAYS. MODERATE RISES WILL BE POSSIBLE ALONG RIVERS
AND STREAMS, ESPECIALLY IN THE FASTER-RESPONDING RIVERS IN THE
HIGHER TERRAIN OF THE CENTRAL HIGHLANDS. FLOODING IS NOT
ANTICIPATED AT THIS TIME, THOUGH MUCH DEPENDS ON HOW MUCH SNOWMELT
CONTRIBUTES TO RUNOFF.

IN ADDITION, MOVEMENT OF RIVER ICE WILL BE POSSIBLE AS RIVERS
RISE. THIS WILL BE MOST LIKELY ALONG THOSE STRETCHES WHERE THE ICE
IS STILL THIN AND WEAK, SUCH AS THE LOWER REACHES OF THE
PENOBSCOT, PISCATAQUIS AND MATTAWAMKEAG RIVERS.

&&

.TIDES/COASTAL FLOODING...
MINOR WASHOVER IS POSSIBLE ON LOW LYING ROADWAYS ADJACENT TO THE
OCEAN AND BAYS DURING THE HIGH TIDE CYCLE SUN EVE...BUT AT LEAST
AS IT LOOKS ATTM...IT APPEARS UNLIKELY FOR SIGNIFICANT COASTAL
FLOODING. WE WILL CONTINUE TO MONITOR THIS EVENT CLOSELY FOR ANY
CHGS.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...WINTER WEATHER ADVISORY FROM 4 AM EARLY THIS MORNING TO 1 PM
     EST SUNDAY FOR MEZ001>004.
     WINTER WEATHER ADVISORY UNTIL 7 AM EST SUNDAY FOR MEZ005-006-
     010-011-015>017-031-032.
     HIGH WIND WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
     FOR MEZ015>017-029-030.
     WINTER WEATHER ADVISORY UNTIL 11 AM EST THIS MORNING FOR
     MEZ029-030.
MARINE...STORM WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR
     ANZ050>052.

&&

NEAR TERM...HEWITT
Hazardous weather outlook, Jan 8, 3:09 PM EST, 12 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
309 PM EST FRI JAN 8 2016

MEZ029-030-092015-
COASTAL HANCOCK-COASTAL WASHINGTON-
309 PM EST FRI JAN 8 2016

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM
EST SATURDAY...
...HIGH WIND WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL DOWNEAST MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   HIGH WIND WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ001>004-092015-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-
309 PM EST FRI JAN 8 2016

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM SATURDAY TO 1 PM EST
SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR FAR NORTHERN MAINE...NORTH
CENTRAL MAINE AND WEST CENTRAL MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ005-006-010-011-031-032-092015-
NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-CENTRAL PISCATAQUIS-
CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
309 PM EST FRI JAN 8 2016

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM
EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...EASTERN
MAINE...NORTH CENTRAL MAINE AND NORTHERN MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ015>017-092015-
SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON-
309 PM EST FRI JAN 8 2016

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM
EST SUNDAY...
...HIGH WIND WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR DOWNEAST MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   HIGH WIND WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ050>052-092015-
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
309 PM EST FRI JAN 8 2016

...STORM WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 9, 3:58 AM ESTHigh Wind WarningCARHancock, Penobscot, Washington46 hr
Jan 9, 3:58 AM ESTWind AdvisoryCARPenobscot, Piscataquis, Washington45 hr
Jan 9, 2:49 PM ESTCoastal Flood StatementCARHancock, Washington28 hr

Nearby

Storm Warnings in Maine, 2016Every storm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.